Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Feb 2, 2016, 4:37 AM CST for Lampasas County, Mills County, Texas. It took effect at Feb 2, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 4:37 AM CST (10:37 UTC)
- In effect from
- Feb 2, 2016, 12:00 PM CST
- Expired
- Feb 2, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Lampasas County, TX, Mills County, TX
The radar
The Ft Hood radar (KGRK), 121 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 793 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
294 WWUS84 KFWD 021037 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 437 AM CST TUE FEB 2 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR MILLS AND LAMPASAS COUNTIES DUE TO STRONG WEST WINDS AND LOW HUMIDITY... .AFTERNOON TEMPERATURES WILL BE IN THE 60S...DROPPING RELATIVE HUMIDITY VALUES BELOW 20 PERCENT. AS A RESULT...FINE FUELS WILL BE CONDUCIVE TO FIRE INITIATION. WHEN COMBINED WITH WEST WINDS NEAR 20 MPH...AND SOME HIGHER GUSTS...ANY FIRES THAT FORM WILL BE LIKELY TO SPREAD AND COULD BE DIFFICULT TO CONTAIN. TXZ142-156-030000- /O.NEW.KFWD.FW.W.0003.160202T1800Z-160203T0000Z/ MILLS-LAMPASAS- 437 AM CST TUE FEB 2 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY IN MILLS AND LAMPASAS COUNTIES... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...MILLS AND LAMPASAS COUNTIES. * TIMING...THIS AFTERNOON. * WINDS...WEST NEAR 20 MPH...WITH HIGHER GUSTS. * RH...BELOW 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 25
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 2, 4:10 AM CST, 27 minutes earlier.
Area forecast discussion, Feb 2, 4:10 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CST TUE FEB 2 2016 .DISCUSSION... A POWERFUL CYCLONE IS NOW WRAPPING UP ACROSS THE CENTRAL PLAINS AND WILL BE RESPONSIBLE FOR BLIZZARD CONDITIONS TODAY AND TONIGHT ACROSS THE MIDWEST. MEANWHILE THIS SYSTEM HAS PUSHED A PACIFIC COLD FRONT THROUGH THE REGION OVERNIGHT WITH WESTERLY WINDS NOW PREVAILING OVER NORTH AND CENTRAL TEXAS. WHILE THESE WINDS HAVE BROUGHT SOME COOLER AIR INTO THE REGION...WESTERLY WINDS BRING AIR DOWN FROM THE HIGHER TERRAIN OUT WEST. THEREFORE THIS SINKING AIR WILL HAVE NO TROUBLE WARMING TEMPERATURES INTO THE 60S AND LOW 70S THIS AFTERNOON WHICH IS COOLER THAN RECENT DAYS BUT STILL ABOVE NORMAL. THE DOWNSLOPE COMPONENT WILL AID IN CREATING A DEEPLY MIXED BOUNDARY LAYER WHICH WILL TRANSPORT VERY DRY AIR DOWN TO THE SURFACE AND ALSO HELP TO KEEP WESTERLY WINDS UP AROUND 10 TO 20 MPH INTO THE AFTERNOON. DEWPOINTS WILL REACH THE UPPER TEENS WEST TO LOW 30S EAST...WHICH PUTS RELATIVE HUMIDITY IN THE TEENS AND 20S THIS AFTERNOON. THESE WEATHER CONDITIONS HAVE US ON THE CUSP OF ISSUING A RED FLAG WARNING FOR A LARGE PART OF THE CWA. HOWEVER DESPITE THE RECENT DRY SPELL...THE ENERGY RELEASE COMPONENT...WHICH GIVES A GREAT INDICATION OF WHETHER FUELS ARE PRIMED FOR RAPIDLY SPREADING WILDFIRES...IS STILL BELOW 30. SO CONDITIONS ARE NOT QUITE THERE FOR US TO START FORECASTING RAPIDLY SPREADING WILDFIRES. ONE THING THAT CAN HELP COMPENSATE IS VERY WARM TEMPERATURES WHICH HELPS DRY FUELS OUT ON SHORT TIME SCALES AND PROVIDE LESS TEMPERATURE INHIBITION FOR FIRE SPREAD. IF TEMPERATURES WERE FORECAST TO BE ABOUT 10 DEGREES WARMER WE WOULD BE MUCH MORE CONCERNED ABOUT WILDFIRES TODAY. AS IT STANDS NOW JUST THE FAR SOUTHWESTERN ZONES HAVE THE BEST COMBINATION OF WARM TEMPS...STRONG WINDS...DRIEST FUELS...AND LOW HUMIDITY. A RED FLAG WARNING WILL BE ISSUED FOR THAT AREA. FOR THE REMAINDER OF THE AREA...WE WILL ADVERTISE AN ELEVATED FIRE WEATHER THREAT TODAY...AS WILDFIRES MAY START BUT SHOULD BE MORE EASILY CONTAINED. AS THE MIDWEST CYCLONE HEADS INTO IOWA TONIGHT...OUR SURFACE WINDS WILL VEER TO A MORE NORTHERLY DIRECTION AND COLD ADVECTION WILL INCREASE OVER THE REGION SENDING TEMPERATURES DOWN INTO THE 30S BY DAYBREAK WEDNESDAY. NORTH WINDS AND COLD ADVECTION WILL CONTINUE THROUGH THE DAY WEDNESDAY AND DESPITE CLOUD FREE SKIES...TEMPS WILL WARM ONLY TO THE UPPER 40S AND LOW 50S. BY EARLY THURSDAY MORNING THE SURFACE HIGH WILL SETTLE IN OVER NORTH TEXAS WITH EXCELLENT RADIATIONAL COOLING TAKING PLACE. LOWS WILL RANGE FROM THE MID 20S TO LOW 30S OVER THE REGION. RETURN FLOW SHOULD START BACK UP THURSDAY AND A GRADUAL WARMING TREND WITH PLEASANT CONDITIONS WILL PREVAIL THROUGH FRIDAY. THE NEXT UPPER LEVEL SYSTEM WILL ARRIVE FRIDAY NIGHT AND SATURDAY AS A FAIRLY DEEP AND CLOSED LOW TRACKS OVER TEXAS. THIS SYSTEM WILL DROP IN FROM THE NORTHWEST SO IT WILL HAVE TROUBLE BRINGING MOISTURE INTO THE NORTHERN PART OF THE STATE...BUT STRONG FORCING AND DYNAMIC COOLING ALOFT WILL HELP TO COMPENSATE AND SQUEEZE OUT WHAT MOISTURE IS AVAILABLE. SOME SHOWERS ARE EXPECTED BY SATURDAY MORNING WITH THE BEST CHANCES OF RAIN ACROSS THE SOUTHWEST AND SOUTHERN ZONES. TEMPERATURES ALOFT ARE COLD ENOUGH FOR SNOW...BUT LOW LEVEL TEMPERATURES LOOK TOO WARM FOR ANYTHING BUT RAIN. IF THE SYSTEM WERE TO PRODUCE MORE WIDESPREAD PRECIPITATION THAN CURRENTLY FORECAST...THEN THE POSSIBILITY FOR A RAIN/SNOW MIX WOULD INCREASE DUE TO ADDITIONAL LOW LEVEL COOLING VIA PHASE CHANGE PROCESSES. THIS PROBABILITY IS VERY LOW AND EVEN IF IT DID OCCUR NO IMPACTS OR ACCUMULATIONS WOULD BE EXPECTED. DUE TO THE INCREASED RAIN CHANCES AND CLOUD COVER...TEMPS WILL COOL DOWN SATURDAY ESPECIALLY OVER THE SOUTHWEST ZONES WHERE HIGHS MAY STAY IN THE 40S. AS THE UPPER LOW EXITS SUNDAY...RAIN CHANCES END AND TEMPERATURES WILL WARM INTO THE UPPER 50S AS SUNSHINE RETURNS. THE UPPER PATTERN BY NEXT WEEK WILL BECOME HIGHLY AMPLIFIED WHICH WILL SEND SOME ARCTIC AIR SOUTHWARD INTO THE EASTERN HALF OF THE COUNTRY. SINCE THE UPPER PATTERN REMAINS PROGRESSIVE...THE CORE OF THIS COLD AIR WILL STAY OFF TO OUR NORTHEAST WITH DRY AND FAIR CONDITIONS PREVAILING HERE. THE COLD FRONT ASSOCIATED WITH THE AMPLIFIED PATTERN SHOULD ARRIVE MONDAY MORNING. TEMPERATURES EARLY NEXT WEEK WILL COOL TO A FEW DEGREES BELOW NORMAL. LOWS WILL PROBABLY BE IN THE UPPER 20S WITH HIGHS IN THE LOW 50S...GIVE OR TAKE A FEW DEGREES. DRY WEATHER LOOKS TO PREVAIL NEXT WEEK...BUT THERE ARE SOME INDICATIONS IN THE LONGER RANGE MODEL DATA THAT A WETTER PATTERN WILL RETURN AROUND THE MIDDLE OF THE MONTH. TR.92 && .AVIATION... /ISSUED 1137 PM CST MON FEB 1 2016/ A PACIFIC COLD FRONT EXTENDED EAST OF A K0F2 /BOWIE/ TO KFTW /FORT WORTH/ TO KLZZ /LAMPASAS/ LINE AS OF 0530Z. THIS FRONT WILL MOVE THROUGH THE REST OF THE METROPLEX TAF SITES 06-07Z AND THROUGH WACO 07-08Z. EXPECT SOUTHWEST TO WEST WINDS AROUND 15 KNOTS TO PREVAIL OVERNIGHT WITH SOME GUSTS OVER 20 KNOTS AT TIMES. SOUTHWEST WINDS OF 15 TO 20 KNOTS ARE EXPECTED BY 15Z TUESDAY WITH GUSTS OVER 25 KNOTS POSSIBLE. A STRONGER COLD FRONT WILL MOVE THOUGH NORTH AND CENTRAL TEXAS TUESDAY EVENING. THIS FRONT WILL BRING A WIND SHIFT TO THE NORTHWEST AT AROUND 16 KNOTS 02-03Z WEDNESDAY. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 34 50 31 54 / 0 0 0 0 0 WACO, TX 68 34 53 29 55 / 0 0 0 0 0 PARIS, TX 67 33 48 28 52 / 0 0 0 0 0 DENTON, TX 65 31 49 27 53 / 0 0 0 0 0 MCKINNEY, TX 66 34 49 29 52 / 0 0 0 0 0 DALLAS, TX 68 35 50 31 54 / 0 0 0 0 0 TERRELL, TX 67 35 50 29 53 / 0 0 0 0 0 CORSICANA, TX 68 36 52 32 54 / 0 0 0 0 0 TEMPLE, TX 69 34 53 29 55 / 0 0 0 0 0 MINERAL WELLS, TX 64 31 49 25 55 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR TXZ142-156. &&
Hazardous weather outlook, Feb 1, 7:47 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 747 PM CST MON FEB 1 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 747 PM CST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ALONG AND NORTH OF A COMANCHE TO CANTON LINE. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ON TUESDAY...MAINLY WEST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.